Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 53, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 8, 2018, 7:50 PM EDT for 4 counties in Massachusetts. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 7:50 PM EDT (23:50 UTC)
- Expired
- Aug 8, 2018, 8:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WUUS51 KBOX 082350
SVRBOX
MAC009-017-025-027-090045-
/O.NEW.KBOX.SV.W.0053.180808T2350Z-180809T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
750 PM EDT WED AUG 8 2018
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Worcester County in central Massachusetts...
Northeastern Suffolk County in eastern Massachusetts...
Southwestern Essex County in northeastern Massachusetts...
Eastern Middlesex County in northeastern Massachusetts...
* Until 845 PM EDT.
* At 749 PM EDT, a severe thunderstorm was located over Lincoln, or
near Lexington, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Worcester, Cambridge, Somerville, Framingham, Waltham, Malden,
Medford, Arlington, Everett, Leominster, Fitchburg, Billerica,
Marlborough, Woburn, Shrewsbury, Chelmsford, Watertown, Lexington,
Tewksbury and Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4271 7190 4263 7186 4261 7166 4252 7165
4255 7162 4258 7106 4240 7104 4232 7148
4227 7151 4226 7159 4220 7159 4217 7148
4202 7150 4203 7213 4216 7213 4218 7226
4229 7220 4234 7232 4264 7222 4272 7228
TIME...MOT...LOC 2349Z 259DEG 36KT 4244 7132
HAIL...<.75IN
WIND...60MPH
$$
Belk3 follow-up statements
861
WWUS51 KBOX 082358
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
758 PM EDT WED AUG 8 2018
MAC009-017-025-027-090045-
/O.CON.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Worcester MA-Suffolk MA-Essex MA-Middlesex MA-
758 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EAST CENTRAL WORCESTER...NORTHEASTERN SUFFOLK...SOUTHWESTERN
ESSEX AND SOUTHEASTERN MIDDLESEX COUNTIES...
At 757 PM EDT, a severe thunderstorm was located over Lexington,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cambridge, Somerville, Framingham, Waltham, Malden, Medford,
Arlington, Everett, Billerica, Marlborough, Woburn, Chelmsford,
Watertown, Lexington, Tewksbury, Melrose, Saugus, Wakefield, Reading
and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4258 7106 4240 7104 4232 7148 4227 7151
4226 7156 4235 7163 4239 7158 4240 7160
4241 7156 4253 7153 4255 7155
TIME...MOT...LOC 2357Z 258DEG 29KT 4244 7126
HAIL...<.75IN
WIND...60MPH
$$
Belk953
WWUS51 KBOX 090023
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
823 PM EDT WED AUG 8 2018
MAC027-090032-
/O.CAN.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Worcester MA-
823 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WORCESTER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4258 7106 4240 7104 4232 7148 4243 7135
4256 7132
TIME...MOT...LOC 0022Z 259DEG 36KT 4249 7093
$$
MAC009-017-025-090045-
/O.CON.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Suffolk MA-Essex MA-Middlesex MA-
823 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN SUFFOLK...SOUTHWESTERN ESSEX AND EAST CENTRAL
MIDDLESEX COUNTIES...
At 822 PM EDT, a severe thunderstorm was located over Salem, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cambridge, Somerville, Framingham, Waltham, Malden, Medford,
Arlington, Everett, Billerica, Woburn, Watertown, Lexington, Melrose,
Saugus, Wakefield, Reading, Belmont, Burlington, Wilmington and
Stoneham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4258 7106 4240 7104 4232 7148 4243 7135
4256 7132
TIME...MOT...LOC 0022Z 259DEG 36KT 4249 7093
HAIL...<.75IN
WIND...60MPH
$$
Belk174
WWUS51 KBOX 090052
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
852 PM EDT WED AUG 8 2018
MAC009-017-025-090102-
/O.EXP.KBOX.SV.W.0053.000000T0000Z-180809T0045Z/
Suffolk MA-Essex MA-Middlesex MA-
852 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUFFOLK...
SOUTHWESTERN ESSEX AND EAST CENTRAL MIDDLESEX COUNTIES HAS EXPIRED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been allowed to expire.
LAT...LON 4258 7106 4240 7104 4232 7148 4243 7135
4256 7132
TIME...MOT...LOC 0052Z 259DEG 36KT 4254 7055
$$
BelkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:27 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 8, 7:27 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 727 PM EDT Wed Aug 8 2018 .SYNOPSIS... The risk of scattered showers and thunderstorms will continue into Thursday along with very warm and humid conditions. Weak high pressure will bring dry conditions on Friday. Waves of low pressure will move along a stalled front south of New England, which could bring scattered showers and thunderstorms from time to time from Friday night through the weekend. Another low may develop early next week, then slowly move across the region which may bring scattered showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 710 PM Update... Leftover broken line of showers/scattered thunderstorms extends from N central Mass into portions of the CT valley are shifting E-NE as of 23Z. Another small thunderstorm has also developed near KOWD, along with a few thunderstorms running just inland from S coastal CT. Most of the activity should weaken over the next couple of hours, but a few may linger with leftover patchy instability. 18Z GFS continues to signal the approaching H5 short wave reaching eastern NY by around 06Z, then heads E through the early morning hours which looks to trigger more scattered convection. Have kept CHC POPs going between 06Z and 12Z. Will also see patchy fog and areas of low clouds lingering along the S coast, Cape Cod and the islands overnight. Previous Discussion... Expect activity to temporarily diminish during the evening, but enough instability persists through the night with deep moisture plume in place. With approaching mid level trough from the west, may see more showers and isolated t-storms develop and move into SNE from the west late tonight. Otherwise, areas of stratus and patchy fog will develop along the south coast and Cape/Islands. Another warm and humid night with lows mostly 70-75 degrees. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Thursday... Mid level trough moves into SNE during the afternoon with attending frontal boundary shifting to the coastal plain by evening. MLCAPES 1000-2000 J/kg with increasing mid level lapse rates moving in from the west as temps aloft cool. Expect more scattered showers/t-storms which may develop in the morning, but focus should shift to eastern half New Eng in the afternoon within axis of best moisture, as drier air moves in from the west. Deep layer shear a bit stronger Thu, up to 30 kt, so potential for a few strong to severe storms. Heavy rainfall also a concern with localized flood threat mainly confined to eastern New Eng. Temps should reach well into the 80s again with a few locations possibly around 90 in eastern MA and RI. Dewpoints will be in the lower 70s, but dropping in the west in the afternoon. Heat indices may reach mid 90s for a few hours across portions of RI and eastern MA. Will have to monitor for another heat advisory for eastern New Eng Thu. Thursday night... Cold front moves off the coast with drier air moving into the region with NW flow. A quiet night expected with cooler and less humid conditions. Lows will range through the 60s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Overview... A broad H5 trough crosses New England on Friday with a brief dry spell with a W-NW flow in place. High amplitude H5 ridge across the northern Plains into central Canada will allow trough to develop from New England into the Ohio Valley. Models and ensembles continue to signal H5 cutoff low from the central Great Lakes to Ohio valley. In the meantime, noting mid level ridging shifting westward from the central Atlantic to N and NE of the Bahamas. This may cause some warmer and possibly drier conditions around the Mon-Wed timeframe. However, there is uncertainty due to the movement of the cutoff low into the central and northern Appalachians by the middle of next week, Models signaling surface low pressure development and slow movement across the region that may bring scattered showers/thunderstorms. Details... Friday... Expect dry conditions as a bubble of high pressure sits across northern New England into NY state. Dewpts start out in the 60s early Friday, then gradually fall during the afternoon as the high tries to nose S. Temps will still be warm, topping off in the 80s, but the humidity will be lower so it will feel more comfortable. Friday night through Sunday... With the front stalled S of Long Island, weak waves of low pres will move along it. Clouds develop Fri night, but precip should hold off across S coastal areas until after midnight. Some question as to position of this front, and how far N the precip will develop. At this point, have carried slight chance POPs Fri evening mainly S of the Mass Pike, then POPs increase to chance a bit further N overnight into Saturday and continue through the weekend as the front waves along the S coast. Noting marginal instability, though somewhat higher near or just N of the front, mainly along the S coast. Can not rule out isolated thunderstorms at any time. Also noting PWATs at 1.9 to 2 inches, with the higher values along the S coast, so may see heavy downpours. Monday through Wednesday... Models all signal low pres developing across the mid Atlc states and moving slowly NE. Timing and track are still somewhat in question as the H5 cutoff low opens up and drifts E out of NY state. Looks like a better chance of showers/ thunderstorms as the H5 trough shifts E into New England while slowly flattening. Higher PWATs also surge NE with 2 to 2.2 inches moves to the S coast by 06Z Tue, then most of the region by 12Z Tue. So, could also see heavy downpours and localized street/poor drainage flooding in any precipitation Tue into Tue evening. May see drier air work in later Tue night into Wed as the mid level trough shifts NE. May see a few leftover showers lingering across the interior on Wed. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Thursday Night/... Tonight...Moderate confidence. Scattered showers and thunderstorms, particularly this evening across the interior, but more scattered showers and isolated t-storms may move into the region overnight. Mainly VFR outside of any showers/t-storms. Areas of IFR stratus and fog developing along the south coast and especially on Cape Cod and the islands. Patchy late night fog may also develop across interior locations. Thursday...Moderate confidence. Coastal stratus and patchy fog will improve to VFR by midday. Otherwise, expect scattered showers/t-storms again with activity shifting to eastern half New Eng during the afternoon as drier air begins to move in form the west. Thursday night...Moderate confidence. Mainly VFR. KBOS Terminal...Moderate confidence in TAF. KBDL Terminal...Moderate confidence in TAF. Outlook /Friday through Monday/... Friday: VFR. Friday Night: VFR. Slight chance SHRA. Saturday: Mainly VFR, with local MVFR possible. Chance SHRA, slight chance TSRA. Saturday Night: Mainly VFR, with local IFR possible. Chance SHRA, isolated TSRA. Sunday: Mainly VFR, with local MVFR possible. Chance SHRA, slight chance TSRA. Sunday Night: Mainly IFR, with areas VFR possible. Slight chance SHRA, patchy BR. Monday: Slight chance SHRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Thursday Night/...High confidence. Persistent southwest flow through Thu with gusts to 20 kt at times over nearshore south coastal waters during the afternoons. Winds shift to W/NW Thu night. Seas mainly 3 ft or less through Thu night. Vsbys reduced in areas of fog across south coastal waters tonight into Thu morning. A few t-storms possible over eastern MA waters into this evening, and all waters during Thu. Outlook /Friday through Monday/... Friday: Winds less than 25 kt. Friday Night: Winds less than 25 kt. Slight chance of rain showers. Local visibility 1 to 3 nm. Saturday: Winds less than 25 kt. Chance of rain showers, slight chance of thunderstorms. Saturday Night: Winds less than 25 kt. Chance of rain showers, isolated thunderstorms, patchy fog. Local visibility 1 to 3 nm. Sunday: Winds less than 25 kt. Slight chance of rain showers, isolated thunderstorms. Sunday Night: Winds less than 25 kt. Slight chance of rain showers. Areas of visibility 1 to 3 nm. Monday: Winds less than 25 kt. Slight chance of rain showers, slight chance of thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/EVT NEAR TERM...KJC/EVT SHORT TERM...KJC LONG TERM...EVT AVIATION...KJC/EVT MARINE...KJC/EVT
Hazardous weather outlook, Aug 8, 6:04 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 604 PM EDT Wed Aug 8 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-092215- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 604 PM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. A few strong to severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe thunderstorms are possible Thursday. Main threat would be very localized strong to damaging wind gusts. In addition, any thunderstorm that develop will be capable of producing torrential rainfall, resulting a very localized flood threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-092215- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 604 PM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 8, 4:47 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
447 PM EDT WED AUG 8 2018
MAZ008>010-082130-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
447 PM EDT WED AUG 8 2018
...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN HAMPDEN AND
WESTERN HAMPSHIRE COUNTIES...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lee to Egremont in Berkshire County.
Amateur radio operators reported power lines down in Egremont with
these storms. Movement was east at 30 mph.
Winds in excess of 40 mph will accompany these storms.
Locations impacted include...
Northampton, Southampton, Huntington, Russell, Westhampton,
Granville, Chester, Blandford, Montgomery and Tolland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4215 7307 4214 7305 4215 7303 4227 7300
4231 7301 4232 7271 4205 7299 4205 7302
4204 7301 4204 7305 4210 7307 4212 7306
TIME...MOT...LOC 2041Z 261DEG 25KT 4226 7319 4205 7340
FieldSpecial weather statement, Aug 8, 4:54 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
454 PM EDT WED AUG 8 2018
MAZ002-003-082145-
Western Franklin MA-Eastern Franklin MA-
454 PM EDT WED AUG 8 2018
...STRONG THUNDERSTORM...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenfield, moving northeast at 25 mph.
Winds in excess of 40 mph will accompany this storm.
Locations impacted include...
Greenfield, Deerfield, Montague, Northfield, Bernardston, Buckland,
Conway, Shelburne, Colrain, Gill, Charlemont, Warwick and Leyden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4273 7262 4272 7229 4252 7263 4261 7277
4273 7266
TIME...MOT...LOC 2054Z 218DEG 22KT 4264 7260
BelkSpecial weather statement, Aug 8, 4:58 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
458 PM EDT WED AUG 8 2018
MAZ002-003-008-010-082145-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
Eastern Hampshire MA-
458 PM EDT WED AUG 8 2018
...STRONG THUNDERSTORMS DEVELOPING...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chesterfield, or 8 miles northwest of Northampton, moving northeast
at 25 mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Amherst, Northampton, Greenfield, Deerfield, Montague, Hadley,
Sunderland, Hatfield, Northfield, Williamsburg, Huntington,
Bernardston, Conway, Shelburne, Leverett, Erving, Shutesbury,
Ashfield, Westhampton and Gill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4272 7251 4250 7230 4231 7288 4232 7289
4233 7288 4233 7289 4240 7294
TIME...MOT...LOC 2057Z 234DEG 22KT 4240 7282
BelkSpecial weather statement, Aug 8, 5:48 PM EDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 548 PM EDT WED AUG 8 2018 MAZ003-004-010-011-082245- Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA- Eastern Hampshire MA- 548 PM EDT WED AUG 8 2018 ...LINE OF STRONG THUNDERSTORMS IN FRANKLIN AND HAMPSHIRE COUNTIES MOVING INTO WORCESTER COUNTY... At 544 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Richmond, New Hampshire to Easthampton, Massachusetts. Movement was to the east at 15 mph. Torrential rainfall and frequent cloud to ground lightning accompanies these storms. One to two inches of rain is possible in an hour which may cause localized roadway flooding in poor drainage areas. Locations impacted include... Holyoke, Amherst, Northampton, Orange, Gardner, South Hadley, Easthampton, Belchertown, Athol, Winchendon, Ware, Montague, Templeton, Granby, Ashburnham, Barre, Hadley, Hubbardston, Sunderland and Northfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4271 7191 4225 7226 4227 7265 4272 7235 TIME...MOT...LOC 2144Z 281DEG 15KT 4276 7223 4227 7265 Field
Special weather statement, Aug 8, 6:27 PM EDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 627 PM EDT WED AUG 8 2018 MAZ004-005-010-012-026-082315- Northwest Middlesex County MA-Southern Worcester MA- Central Middlesex County MA-Northern Worcester MA- Eastern Hampshire MA- 627 PM EDT WED AUG 8 2018 ...LINE OF STRONG THUNDERSTORMS... At 627 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Winchendon to near Ware. Movement was east at 20 mph. Winds in excess of 30 mph will accompany these storms. Locations impacted include... Worcester, Leominster, Fitchburg, Shrewsbury, Gardner, Holden, Clinton, Spencer, Pepperell, Leicester, Groton, Lunenburg, Ware, Townsend, Lancaster, Templeton, Rutland, Sterling, West Boylston and Ayer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when these storms approach. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4270 7151 4223 7180 4225 7226 4271 7191 TIME...MOT...LOC 2227Z 278DEG 17KT 4268 7201 4230 7224 Belk
Special weather statement, Aug 8, 7:28 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
728 PM EDT WED AUG 8 2018
MAZ004>006-012>014-026-090015-
Northwest Middlesex County MA-Southern Worcester MA-
Western Norfolk MA-Central Middlesex County MA-Western Essex MA-
Northern Worcester MA-Southeast Middlesex MA-
728 PM EDT WED AUG 8 2018
...LINE OF STRONG THUNDERSTORMS...
At 728 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shirley to Northborough. Movement was east at
20 mph.
Winds in excess of 30 mph will accompany these storms.
Locations impacted include...
Lowell, Newton, Framingham, Waltham, Leominster, Billerica,
Marlborough, Woburn, Shrewsbury, Chelmsford, Andover, Natick,
Lexington, Dracut, Tewksbury, Needham, Wellesley, Burlington,
Wilmington and Westford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4266 7125 4262 7117 4261 7118 4260 7117
4224 7125 4226 7173 4266 7173 4267 7124
TIME...MOT...LOC 2328Z 278DEG 18KT 4259 7164 4233 7165
BelkThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:50 PM EDT | Areal Flood Advisory | BOX | Hampden | 55 min |
| Aug 8, 3:29 AM EDT | Heat Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 15 hr |
| Aug 8, 2:09 PM EDT | Special Weather Statement | BOX | Plymouth | 36 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Aug 8, 3:14 PM EDT | Areal Flood Advisory | BOX | Norfolk, Suffolk | 39 min |
| Aug 8, 3:54 PM EDT | Areal Flood Advisory | BOX | Norfolk, Worcester | 66 min |
| Aug 8, 4:47 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Aug 8, 4:54 PM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Aug 8, 5:48 PM EDT | Special Weather Statement | BOX | Franklin | 57 min |
| Aug 8, 6:27 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Aug 8, 7:28 PM EDT | Special Weather Statement | BOX | Middlesex | 47 min |
| Aug 8, 7:38 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Worcester | 82 min |
| Aug 8, 7:44 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 67 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.